A 49-year-old member asked:
Disclaimer

can a mirena (levonorgestrel) iud cause weight gain?

1 doctor answer
Dr. Stephen Sudler
39 years experience Obstetrics and Gynecology
Yes, but uncommon: Less than 5% of Mirena (levonorgestrel) patients report weight gain per fda data.
Answered on Jun 30, 2014
5
5 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 49-year-old member asked:
Dr. Laura Parks
16 years experience Obstetrics and Gynecology
Not usually: The Mirena (levonorgestrel) iud releases a small amount of Progesterone on a daily basis. There is no significant weight gain associated with it.
1
1 thank
A 27-year-old female asked:
Dr. Charles Whiting
26 years experience Obstetrics and Gynecology
Not usually: The Mirena (levonorgestrel) IUD slowly releases progesterone into the uterus. Only a small fraction of this is actually absorbed into your system. S ... Read More
1
1 thank
A 24-year-old female asked:
Dr. Susan Arnoult
24 years experience Family Medicine
No: You will not get pregnant on the Mirena (levonorgestrel) IUD. The symptoms you describe can occur because of the Mirena (levonorgestrel) IUD.
1
1 thank
A 39-year-old female asked:
Dr. Jeff Livingston
21 years experience Obstetrics and Gynecology
Not likely: The Mirena (levonorgestrel) IUD is not known to cause hypertension.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month